MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED; BARDIA 2 WAY 22FR 10ML CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED; BARDIA 2 WAY 22FR 10ML CATHETER
Model Number 123522A
Medical Device Problem Code Material Invagination (1336)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 06/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential root cause for this failure mode could be a result of over inflation and/or extended indwelling periods.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "bardia foley catheter caution: this product contains natural rubber latex which may cause allergic reactions.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer syringe.Do not use needle.Visually inspect the product for any imperfections or surface deterioration prior to use.Do not use if package is opened or damaged.Recommended inflation capacities, 5cc balloon: use 10cc sterile water, 30cc balloon: use 35cc sterile water, do not exceed recommended capacities.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.¿.
 
Event or Problem Description
It was reported the foley catheter ballooned out of her body, causing tissue damage around her stoma that had to be operated on (b)(6) 2019.

Brand Name
BARDIA® FOLEY CATHETER SILICONE COATED
Common Device Name
BARDIA 2 WAY 22FR 10ML CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8887865
Report Number1018233-2019-04679
Device Sequence Number311707
Product Code EZC
UDI-Device Identifier00801741095122
UDI-Public(01)00801741095122
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number123522A
Device Catalogue Number123522A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2019
Initial Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;